Discrete Contin. Dyn. Syst. 26:1, 151-196 (2010)

The algebro-geometric initial value problem for the Ablowitz-Ladik hierarchy

F. Gesztesy, H. Holden, J. Michor, and G. Teschl

Keywords: Ablowitz-Ladik hierarchy, complex-valued solutions, initial value problem.

Abstract: We discuss the algebro-geometric initial value problem for the Ablowitz-Ladik hierarchy with complex-valued initial data and prove unique solvability globally in time for a set of initial (Dirichlet divisor) data of full measure. To this effect we develop a new algorithm for constructing stationary complex-valued algebro-geometric solutions of the Ablowitz-Ladik hierarchy, which is of independent interest as it solves the inverse algebro-geometric spectral problem for generally non-unitary Ablowitz-Ladik Lax operators, starting from a suitably chosen set of initial divisors of full measure. Combined with an appropriate first-order system of differential equations with respect to time (a substitute for the well-known Dubrovin-type equations), this yields the construction of global algebro-geometric solutions of the time-dependent Ablowitz-Ladik hierarchy.

The generally non-unitary behavior of the underlying Lax operator associated with general coefficients for the Ablowitz-Ladik hierarchy poses a variety of difficulties that, to the best of our knowledge, are successfully overcome here for the first time. Our approach is not confined to the Ablowitz-Ladik hierarchy but applies generally to 1+1-dimensional completely integrable (discrete and continuous) soliton equations.

MSC: Primary 37K10, 37K20, 47B36; Secondary 35Q58, 37K60.

Download [ TEX | DVI | PDF ]

ESI Preprint 1929